Naloxone AKA Narcan is a medicine used in emergency situations where there is a suspicion that opioids have been taken and/or overdosed on.
This emergency medication reverses the devastating effects of an opioid overdose by blocking the opioid receptors in the brain. This is why it is called an opioid antagonist. It also prevents the person from overdosing again for a short while after it’s been initially administered.
Find out all you need to know about Naloxone in this article.
We all need to play our small part in tackling and overcoming this big issue. We released an article a short while back, explaining how to help someone who has overdosed, information about naloxone and carrying an emergency naloxone kit and recognising the signs and symptoms of an overdose, other important charities and organisations that can provide help, support, training and more!
In England alone, there were over 314,000 potential years of life lost related to alcohol consumption, the highest level since 2011 and there were 4,359 deaths related to drug poisoning registered in the UK, the highest number and the highest annual increase.
These numbers are shocking. We need to bring the topics of addictions and overdoses into the spotlight, remove the stigma and shame previously attached to them and raise awareness for this vital issue. These lives could have been saved from Addictions that are treatable & overdoses that are preventable!